Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fully commutative elements and Kazhdan-Lusztig cells in the finite and affine Coxeter groups, II


Author: Jian-yi Shi
Journal: Proc. Amer. Math. Soc. 133 (2005), 2525-2531
MSC (2000): Primary 20F55, 05E15
DOI: https://doi.org/10.1090/S0002-9939-05-07834-2
Published electronically: March 22, 2005
MathSciNet review: 2146194
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $W$ be an irreducible finite or affine Coxeter group and let $W_{\mathrm{c}}$ be the set of fully commutative elements in $W$. We prove that the set $W_{\mathrm{c}}$ is closed under the Kazhdan-Lusztig preorder ${\underset {{LR}}{\geqslant }}$if and only if $W_{\mathrm{c}}$ is a union of two-sided cells of $W$.


References [Enhancements On Off] (What's this?)

  • 1. D. Alvis, The left cells of the Coxeter group of type $H_{4}$, J. Algebra 107 (1987), 160-168. MR 0883878 (88d:20014)
  • 2. S. C. Billey and G. S. Warrington, Kazhdan-Lusztig polynomials for 321-hexagon-avoiding permutations, J. Algebraic Combin. 13 (2001), 111-136. MR 1826948 (2002f:05161)
  • 3. C. K. Fan, A Hecke algebra quotient and properties of commutative elements of a Weyl group, Ph.D. thesis, M.I.T., 1995.
  • 4. C. K. Fan and J. R. Stembridge, Nilpotent orbits and commutative elements, J. Algebra 196 (1997), 490-498. MR 1475121 (98g:20067)
  • 5. J. J. Graham, Modular representations of Hecke algebras and related algebras, Ph.D. thesis, Univ. of Sydney, 1995.
  • 6. R. M. Green, On 321-avoiding permutations in affine Weyl groups, J. Alg. Combin. 15 (2002), 241-252. MR 1900626 (2003m:05212)
  • 7. R. M. Green and J. Losonczy, Fully commutative Kazhdan-Lusztig cells, Ann. Inst. Fourier (Grenoble) 51 (2001), 1025-1045. MR 1849213 (2002e:20076)
  • 8. D. Kazhdan and G. Lusztig, Representations of Coxeter groups and Hecke algebras, Invent. Math. 53 (1979), 165-184. MR 0560412 (81j:20066)
  • 9. G. Lusztig, Cells in affine Weyl groups, in Algebraic Groups and Related Topics (R. Hotta, ed.), Advanced Studies in Pure Math., Kinokuniya and North Holland (1985), 255-287. MR 0803338 (87h:20074)
  • 10. G. Lusztig, Cells in affine Weyl groups, II, J. Algebra 109 (1987), 536-548. MR 0902967 (88m:20103a)
  • 11. J. Y. Shi, The Kazhdan-Lusztig cells in certain affine Weyl groups, vol. 1179, Springer-Verlag, Lecture Notes in Mathematics, 1986. MR 0835214 (87i:20074)
  • 12. J. Y. Shi, Left cells in affine Weyl groups, Tôhoku Math. J. 4 6 (1994), 105-124. MR 1256730 (94k:20077)
  • 13. J. Y. Shi, Some results relating two presentations of certain affine Weyl groups, J. Algebra 163(1) (1994), 235-257. MR 1257316 (94k:20076)
  • 14. J. Y. Shi, The partial order on two-sided cells of certain affine Weyl groups, J. Algebra. 179(2) (1996), 607-621. MR 1367865 (97a:20071)
  • 15. J. Y. Shi, Left cells in the affine Weyl group of type $\widetilde {F}_{4}$, J. Algebra 200 (1998), 173-206. MR 1603270 (99b:20069)
  • 16. J. Y. Shi, Fully commutative elements and Kazhdan-Lusztig cells in the finite and affine Coxeter groups, Proc. of AMS 131 (2003), 3371-3378. MR 1990625 (2004d:20044)
  • 17. J. R. Stembridge, On the fully commutative elements of Coxeter groups, J. Algebraic Combin. 5 (1996), 353-385. MR 1406459 (97g:20046)
  • 18. K. Takahashi, The left cells and their $W$-graphs of Weyl group of type $F_{4}$, Tokyo J. Math. 13 (1990), 327- -340. MR 1088235 (92a:20048)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20F55, 05E15

Retrieve articles in all journals with MSC (2000): 20F55, 05E15


Additional Information

Jian-yi Shi
Affiliation: Department of Mathematics, East China Normal University, Shanghai, 200062, People’s Republic of China – and – Center for Combinatorics, Nankai University, Tianjin, 300071, People’s Republic of China

DOI: https://doi.org/10.1090/S0002-9939-05-07834-2
Received by editor(s): March 28, 2004
Received by editor(s) in revised form: April 14, 2004, May 1, 2004, and May 5, 2004
Published electronically: March 22, 2005
Additional Notes: This work was supported by Nankai University, the 973 Project of MST of China, the NSF of China, the SF of the University Doctoral Program of ME of China, the Shanghai Priority Academic Discipline, and the CST of Shanghai
Communicated by: John R. Stembridge
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society